North Carolina, 2012Damaging Winds in North Carolina, July 5, 2012
July 5, 2012 · NWS ILM · 6 events in 2 counties and zones
An upper level disturbance moved across the area during the late afternoon and evening hours. The atmosphere was highly unstable and low level lapse rates were steep.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved across the area during the late afternoon and evening hours. The atmosphere was highly unstable and low level lapse rates were steep. Pulse severe late day thunderstorms became slightly more organized as thunderstorms associated with the upstream Piedmont trough reached the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 5, 2:24 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 5, 2:24 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT THU JUL 5 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE OFFSHORE AND THE PIEDMONT TROUGH INLAND WILL
PREVAIL THROUGH MUCH OF THE FORECAST PERIOD...BRINGING HOT AND HUMID
CONDITIONS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING.
AN UPPER RIDGE OVER THE AREA WILL SLOWLY WEAKEN NEXT WEEK...BRINGING
DAYTIME TEMPERATURES CLOSER TO NORMAL FOR JULY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...HEAT ADVISORY CONTINUES WITH HEAT AND
HUMIDITY COMBINING TO PRODUCE HEAT INDEX VALUES UP TO 107 DEGREES.
WITH STRONG UPPER RIDGE TO OUR WEST THE H5 HEIGHTS REMAIN UP
AROUND 590 DEM AND 850 TEMPS WILL BE JUST OVER 20C. THE WESTERLY
LOW LEVEL FLOW ALSO HELPING TO PRODUCE EXCESSIVE HEAT ACROSS AREA
WHILE SW FLOW OF MOIST AIR HELPS TO KEEP DEWPOINT TEMPS UP AROUND
70. THE ACTUAL TEMPS WILL REACH BETWEEN 95 AND 100 THIS AFTERNOON.
THE HEAT INDEX SHOULD HOLD JUST BELOW 105 DEG ALONG A SLIVER OF
COASTAL NORTH CAROLINA DUE TO THE SEA BREEZE CIRCULATION. A HEAT
ADVISORY WILL BE IN EFFECT FOR MOST OF THE AREA UNTIL 9 PM THIS
EVENING.
LOCAL AREA REMAINS ON EASTERN PERIPHERY OF THE STRONG RIDGE TO
THE WEST. THIS WILL ALLOW ANY PERTURBATIONS AND ASSOCIATED ORGANIZED
CONVECTION TOPPING THE RIDGE TO MAKE A RUN FOR THE CAROLINAS. ANOTHER
MORE POTENT PERTURBATION WILL RIDE DOWN FROM THE NORTH THROUGH
TONIGHT BUT MOST OF THE ASSOCIATED ENERGY WILL REMAIN WEST OF
LOCAL AREA WITH COASTAL SECTIONS REMAINING IN SUBSIDENCE THROUGH
MUCH OF THE DAY. THE SEA BREEZE AND PIEDMONT TROUGH WILL PROVIDE
SOME ADDED LOW LEVEL FORCING AND CONVERGENCE...ALLOWING ISOLATED
CONVECTION TO POP WITH STRONG HEATING. THE HRRR SHOWED CONVECTION
FLARING ALONG SEA BREEZE BOUNDARY THROUGH THIS LATE THIS
AFTERNOON. GIVEN THE MID LEVEL DRY AIR AND SUBSIDENCE WILL KEEP
STORMS ISOLATED THROUGH THIS EVENING. THE LOW LEVEL FLOW WILL BACK
TO A MORE NORTHERLY DIRECTION PRODUCING A NORTHERLY STEERING FLOW.
THEREFORE ANY SHOWERS THAT DEVELOP WILL MOVE VERY SLOWLY SOUTH.
LATEST NAM SHOWS SHORTWAVE RIDING DOWN THROUGH WESTERN CAROLINAS
COULD AFFECT MAINLY WESTERN COUNTIES OF LOCAL CWA LATER THIS
EVENING INTO OVERNIGHT HOURS. WILL KEEP SLIGHT CHC POPS IN
FORECAST OVERNIGHT.
TEMPS WILL BE SLOW TO DROP TONIGHT WITH NOCTURNAL SOUTHWEST
JET. NAM WINDS JUST ABOVE THE SURFACE WILL BE UP NEAR 25K KTS.
EXPECT ATMOSPHERE TO DECOUPLE ALLOWING SURFACE WINDS TO DROP BUT
THIS SHOULD HAVE SOME AFFECT ON THE TEMPS OVERNIGHT. OVERALL WARM
AND HUMID AIR MASS IN PLACE WITH TEMPS HOLDING ABOVE 80 THROUGH
MOST OF THE EVENING AND FALLING INTO THE UPPER 70S MOST PLACES BY
DAYBREAK.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MID/UPPER LEVEL RIDGE OVER THE CENTRAL
CONUS ON FRIDAY WILL FLATTEN AND SPREAD EASTWARD ON SATURDAY...
WITH INCREASING HEIGHTS OVER THE CWA THROUGH THE PERIOD. TIME-
HEIGHT CROSS SECTIONS SHOW A LAYER OF RELATIVELY DRY AIR BETWEEN
700-400 MB...WITH ONLY MODEST MOISTURE BELOW 700 MB. A DEEP LAYER
OF SUBSIDENCE IS ALSO NOTED IN RESPONSE TO THE INCREASING HEIGHTS.
ALTHOUGH DEEP MOISTURE IS LACKING...SURFACE DEWPOINTS IN THE MID
70S COMBINED WITH SB CAPE TO 2500 J/KG AND LI'S TO -6C WILL MAKE IT
TOUGH TO RULE OUT THE CHANCE FOR CONVECTION ALTOGETHER. ISOLATED
DEVELOPMENT WILL BE POSSIBLE FRIDAY AND SATURDAY ALONG THE SEA
BREEZE AND PIEDMONT TROUGH...BUT EXPECT CHANCES TO BE HIGHER
FRIDAY AS A SUBTLE MID-LEVEL SHORTWAVE DROPS SOUTH ACROSS THE
AREA DURING MIDDAY HEATING. ALSO NOTABLE LATE FRIDAY NIGHT AND
THROUGH SATURDAY IS DEEP ONSHORE FLOW ABOVE 700 MB. ANY CONVECTION
THAT DEVELOPS OVER THE WATERS WILL BE STEERED TOWARDS SHORE.
GIVEN WIDESPREAD HIGHS EXPECTED TO BE IN THE MID AND UPPER
90S FRIDAY AND SATURDAY...AND DEWPOINTS IN THE MID 70S...HEAT INDICES
SHOULD REACH 105 AT MANY LOCATIONS. THEREFORE WILL RAISE ANOTHER
HEAT ADVISORY FOR FRIDAY...AND ONE MAY BE REQUIRED FOR SATURDAY ALSO.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SUNDAY SHOULD BE THE LAST DAY OF EXTREME
HEAT. HIGH TEMPERATURES IN THE UPPER 90S AWAY FROM THE COAST COUPLED
WITH MID-70S DEWPOINTS SHOULD AGAIN YIELD HEAT INDICES ABOVE 105
DEGREES DURING THE DAY. THE HOT UPPER LEVEL RIDGE CAUSING THE HEAT
THIS WEEKEND WILL PASS VIRTUALLY OVERHEAD SUNDAY...THEN OFFSHORE
MONDAY. THIS WILL SHIFT THE DEEP-LAYER FLOW AROUND TO THE SOUTH ON
MONDAY... WITH DECREASING 850 MB TEMPS AND 1000-500 MB THICKNESSES
SHOWN ON GFS/ECMWF MODEL PLOTS. MONDAY'S HIGHS SHOULD THEREFORE RUN
A FEW DEGREES COOLER THAN ON SUNDAY. COOLING AND MOISTENING
MID-LEVELS SHOULD FAVOR BETTER A LITTLE CONVECTIVE POTENTIAL MONDAY
AS WELL.
BY TUESDAY THE PATTERN BECOMES EVEN MORE FAVORABLE FOR CONVECTION AS
A SYNOPTIC SURFACE FRONT DROPS SOUTH INTO THE CAROLINAS AND DEEP
MOISTURE INCREASES ALOFT AHEAD OF A DEVELOPING LONGWAVE TROUGH
EXTENDING FROM THE GREAT LAKES DOWN TO THE GULF COAST. GFS AND ECMWF
FORECAST SOUNDINGS SHOW AN UNCAPPED TROPICAL AIRMASS WITH SLIGHTLY
STEEPER THAN MOIST-ADIABATIC LAPSE RATES PERSISTING FOR SEVERAL DAYS
THIS WEEK...WITH PRECIP WATER INCREASING TO NEAR 2.0 INCHES. WE'VE
INCREASED THE AREA OF 40-50 PERCENT 12-HR POPS FORECAST TUESDAY
THROUGH THURSDAY AS THIS PATTERN CERTAINLY SHOULD EXCEED THE
CLIMATOLOGICAL 20-30 PERCENT 12-HR POP FOR THIS TIME OF YEAR.
UNIDIRECTIONAL SOUTH-SOUTHWEST WINDS AND MODEST LAPSE RATES WILL
SUPPORT HEAVY RAINFALL BUT NOT NECESSARILY SEVERE WEATHER.
DIURNAL TEMPERATURE RANGES WILL BECOME CONSTRICTED TUESDAY THROUGH
THURSDAY BY THE ADDITIONAL CLOUDS AND PRECIP...WITH HIGHS AVERAGING
IN THE UPPER 80S. LOWS SHOULD RANGE FROM 70-75.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER AIR SOUNDING STILL HAS A WEAK SUBSIDENCE
INVERSION BUT THERE SHOULD BE A BIT LESS CONVECTIVE INHIBITION
TODAY. THE NSSL WRF SHOWS A COMPLEX OF STORMS DROPPING SOUTHEAST
INTO THE REGION THIS AFTERNOON. FEEL THIS MAY BE A BIT
OVERDONE...WENT WITH VCTS IN THE TAFS. COULD NOT RULE OUT A GOOD
THUNDERSTORM...BEST CHANCE AT THE INLAND TERMINALS. CONTINUED
SOUTHWEST FLOW...A BIT GUSTY ALONG THE COAST. TONIGHT...ISOLATED
CONVECTION WILL BE WANING...WITH MID AND HIGH CLOUD DEBRIS. LIGHT
SOUTHWEST FLOW.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...SOUTHWEST FLOW BETWEEN BERMUDA HIGH AND
PIEDMONT TROUGH OVER INLAND CAROLINAS WILL CONTINUE THROUGH
TONIGHT. NAM CONTINUES TO SHOW NOCTURNAL JET UP TO 25 KTS OVER THE
COASTAL WATERS OVERNIGHT. THE 975 MB WINDS ARE COMING IN CLOSE TO
35 KTS. OVERALL WILL SEE ENHANCED SEA BREEZE FLOW DIMINISH NEAR
SHORE THROUGH THIS EVENING BUT THIS JET ACROSS THE WATERS WILL
KEEP WINDS UP OVERNIGHT. SOUTHWEST WINDS 15 TO 20 KTS WILL KEEP
SEAS AROUND 3 TO 4 FT ACROSS MUCH OF THE WATERS THROUGH TONIGHT
AND COULD SPIKE AS HIGH AS 5 FT IN OUTERMOST WATERS.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...SOUTHWEST FLOW WILL PERSIST OVER THE WATERS
THROUGH THE PERIOD BETWEEN A SURFACE TROUGH LOCATED OVER THE
INLAND CAROLINAS AND BERMUDA HIGH PRESSURE. THE MSLP GRADIENT
MAGNITUDE WILL INCREASE EACH AFTERNOON IN RESPONSE TO THE SEA
BREEZE.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...HIGH PRESSURE WELL OFF THE U.S. EAST COAST
SHOULD CONTINUE TO PUMP A WARM AND HUMID AIRMASS ONSHORE THROUGH
EARLY NEXT WEEK. THE PIEDMONT TROUGH SUNDAY WILL BECOME REPLACED ON
MONDAY BY LOW PRESSURE ALONG A COLD FRONT DIPPING SOUTH FROM
VIRGINIA. THIS FRONT SHOULD REMAIN NORTH OF THE COASTAL WATERS...BUT
MAY GET CLOSE ENOUGH TO BRING INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY INTO TUESDAY. OTHERWISE...SOUTHWEST WINDS 10-15
KNOTS MAY INCREASE TO NEAR 20 KNOTS NEARSHORE DURING THE AFTERNOONS
DUE TO THE SEA BREEZE CIRCULATION. SEAS SHOULD AVERAGE 2-4 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ087-096-099-
105-107-109.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
SYNOPSIS...CRM
NEAR TERM...RGZ
SHORT TERM...CRM
LONG TERM...TRA
AVIATION...RGZ/DLHazardous weather outlook, Jul 5, 2:26 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT THU JUL 5 2012
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-061930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
326 PM EDT THU JUL 5 2012
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-061930-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
326 PM EDT THU JUL 5 2012
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE REQUIRED EACH DAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-061930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
326 PM EDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 3:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT THU JUL 5 2012
SCZ053-054-052100-
COASTAL HORRY-INLAND HORRY-
429 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HORRY COUNTY THROUGH
500 PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MYRTLE BEACH...DRIFTING VERY SLOWLY TO THE SOUTHEAST.
SOME LOCATIONS IMPACTED INCLUDE MYRTLE BEACH...RED HILL AND
FORESTBROOK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
SLOW MOVEMENT OF THIS THUNDERSTORM COULD PRODUCE MINOR FLOODING OF
POOR DRAINAGE OR LOW-LYING AREAS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3381 7902 3388 7882 3378 7875 3373 7882
3361 7896 3362 7896
TIME...MOT...LOC 2028Z 204DEG 1KT 3376 7888
TRASpecial weather statement, Jul 5, 3:46 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT THU JUL 5 2012
SCZ053-054-052145-
COASTAL HORRY-INLAND HORRY-
446 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT COASTAL HORRY COUNTY
THROUGH 545 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS NEAR
SOCASTEE AND MYRTLE BEACH...DRIFTING VERY SLOWLY TOWARD THE SOUTH.
SOME LOCATIONS IMPACTED INCLUDE GARDEN CITY...MYRTLE BEACH...
SOCASTEE...SURFSIDE BEACH...BURGESS AND FORESTBROOK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING IN LOW-LYING OR POOR DRAINAGE
AREAS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3357 7904 3364 7910 3374 7900 3382 7887
3374 7880 3364 7893 3357 7900
TIME...MOT...LOC 2045Z 017DEG 1KT 3367 7899
TRASpecial weather statement, Jul 5, 3:48 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT THU JUL 5 2012
SCZ039-052115-
WILLIAMSBURG-
448 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN WILLIAMSBURG
COUNTY THROUGH 515 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HEBRON CROSSROADS...OR ABOUT 9 MILES NORTHWEST OF KINGSTREE...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE HEBRON...HEBRON CROSSROADS AND
NIXONVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3382 7994 3383 7991 3385 7990 3387 7988
3374 7974 3366 7995 3379 7998
TIME...MOT...LOC 2048Z 337DEG 4KT 3378 7989
TRASpecial weather statement, Jul 5, 3:58 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUL 5 2012
NCZ087-052145-
ROBESON-
458 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN ROBESON
COUNTY THROUGH 545 PM EDT...
AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WAKULLA...OR ABOUT 6 MILES SOUTHWEST OF RED SPRINGS...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...MAXTON...
PEMBROKE...SEVEN BRIDGES...SHANNON...WAKULLA AND RENNERT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3479 7899 3463 7917 3465 7944 3477 7934
3482 7936 3483 7935 3484 7933 3484 7919
3490 7910
TIME...MOT...LOC 2059Z 332DEG 11KT 3476 7926
TRASpecial weather statement, Jul 5, 4:01 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT THU JUL 5 2012
SCZ055-056-052145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
501 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GEORGETOWN COUNTY
THROUGH 545 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLANTERSVILLE...OR ABOUT 7 MILES WEST OF MURRELLS INLET...MOVING
SOUTHWEST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE MURRELLS INLET...JACKSON AND
PLANTERSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3345 7917 3355 7928 3364 7915 3363 7913
3360 7911 3361 7910 3357 7910 3357 7904
3355 7902 3345 7915
TIME...MOT...LOC 2101Z 030DEG 4KT 3355 7917
TRASpecial weather statement, Jul 5, 4:09 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT THU JUL 5 2012
SCZ032-052200-
FLORENCE-
509 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE COUNTY THROUGH 600
PM EDT...
AT 510 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF EFFINGHAM...OR ABOUT 7 MILES SOUTHWEST OF FLORENCE...
MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE EFFINGHAM AND TIMMONSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3423 7984 3406 7971 3396 7987 3415 7997
TIME...MOT...LOC 2110Z 332DEG 4KT 3409 7984
TRA
Thunderstorm Wind, Robeson
- When
- July 5, 4:10 PM EST to 4:11 PM EST
- Where
- Robeson County, 1.62 mi SW of Maxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.712, -79.348
A large tree was blocking Mont Ford Road near Highway 130.
Thunderstorm Wind, Bladen
- When
- July 5, 7:05 PM EST to 7:06 PM EST
- Where
- Bladen County, 0.32 mi S of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.645, -78.720
A tree was reported down at the intersection of Highway 41 and Twisted Hickory Road.
Thunderstorm Wind, Robeson
- When
- July 5, 7:30 PM EST to 7:31 PM EST
- Where
- Robeson County, 6 mi W of Raemon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.628, -79.436
A tree was reported down on Gaddy's Mill Road. The time was estimated based on radar data.
Thunderstorm Wind, Robeson
- When
- July 5, 7:34 PM EST to 7:35 PM EST
- Where
- Robeson County, 1.73 mi W of Mc Donalds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.547, -79.200
A tree was reported down along Raynham Road. The time was estimated based on radar data.
Thunderstorm Wind, Robeson
- When
- July 5, 7:47 PM EST to 7:48 PM EST
- Where
- Robeson County, 1.12 mi E of Rowland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.531, -79.260
A large tree was reported down across the southbound lane of Interstate 95 near mile marker 3. The time was estimated based on radar data.
Thunderstorm Wind, Robeson
- When
- July 5, 7:50 PM EST to 7:51 PM EST
- Where
- Robeson County, 3.1 mi SSE of Rowland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.492, -79.251
A tree was reported down on Butler Road near Highway 130. The time was estimated based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 5, 20122 deaths · 9 injured · $2.0 million · 60 kt wind · 37 events
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Winds in Michigan, July 5, 2012$133,000 · 62 kt wind · 33 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396260, 396262, 396263, 396266, 396269, 396270.